Rhinitis (hayfever) and excema, HELP

Discussion in 'Health and Fitness' started by luke, May 9, 2005.

Welcome to the Army Rumour Service, ARRSE

The UK's largest and busiest UNofficial military website.

The heart of the site is the forum area, including:

  1. Boy am I shitting it.

    I have just had my medical assessment completed for the 2nd time by my doctor, they first got lost in the post so they've given me the 2nd one to give to the AFCO by hand - and they've filled in loads of stuff I'd never even considered.

    # 1 = Rhinitis

    Apparently this is a pollen allergy I suffered from in 2001 (can't even remember it :roll: ), which is basically a form of hayfever. I had some anti-hystimines once, never needed em again, and I don't suffer from anything now. Never needed an inhaler or had trouble breathing/seeing, and the Rhinitis wasn't severe.

    # 2 = excema

    I had 2 bouts of excema in 2003, no problems since

    Are either of these grounds for termination of my enlistment?

    I'm really shitting myself here :oops:
  2. Nope, lots of people in the Army have hayfever this time of year, it is not a problem. Eczema can range from mild to very severe, if it is not a problem for you then it's not a problem for the Army. Don't worry about it.(as long as you're not asthmatic!)
  3. that's cool, I don't suffer from either eczema or hayfever any more, I used to eat crap food and suffer from colds and the like all the time, now I eat healthily and exercise loads and never have so much as a sniffle even during a high pollen count
  4. Providing your hayfever doesn't come complete with a wheeze (symptom of Asthma) you have no problems.
    Whilst the AFCO's often appear to be ******* hell bent of preventing people from joining up in the first place, once in the army is loath to get rid of you.
  5. If you have a concern when filling out the forms, tell them nothing. As per a previous post, the Med staff etc at the Depots and the AFCIO's do appear to bin people on a whim. Quite often the MO's are civvi doctors who always stay firmly on the side of caution and reject candidates. This still happens to those trying to join from the TA who have completed tours 8O

    Like many applications for employment, the more questions about suitability for the role the further acceptance and an offer becomes.

    If they dont need to know then they dont need to know.... this of course could be viewed as a false attestation, which could call an individuals integrity into question if subsequently found out later.

    I hope this has made things more clear :D
  6. a word of advise my doctor told me to cut down on protein because these causes major problems
  7. Cut down on Yannie and just take Beconase and Clarityn.

    (A sensible post from the slug for once)
  8. Can I add Prozac and Tonic to that perleeez?
  9. You're a hilarious cnut.

    Dale - I haven't suffered from hayfever for the last 2 years, probably cos I'm fitter and healthier than I've ever been, I take vitamins every day and eat proper food like fruit and veg, not sweets and other crap.

    Quite simply, I don't suffer from hayfever anymore and I'll be ******* gutted if it has any affect on my entry!!
  10. Luke, I wouldn't worry too much about hayfever effecting your entry, even if you say you don't suffer effects now. I've suffered from it since junior school, badly, and my medical record from my own doc detailed this, but as I was taking Trilliden (spelt wrong) I was still accepted, and Trillden back in the mid 80's was known for it's very bad side effect of drowseness. As Dale sez, you can buy Beconase over the counter, and this is the best on the market without presciption, so when you do get in and it's the same time as the pollen season, I suggest you buy some as you'll find most of the ATRs are based in countryside locations (loads of pollen!!).
  11. OK, I finally got the all-clear today, thank christ :D
  12. Seeing as everyone has been so helpful already, maybe someone can advise me on my situation?
    Eager to sign up, but have an interesting medical record. In good health although suffer from hayfever...its fairly bad without antihisthamines, but nothing major. HOWEVER, one of the side effects is wheeziness/ashtma like symptoms....according to my GP, i don't have asthma and NEVER have had it. BUT in the past I have been prescribed asthma type drugs to treat it.
    Its frustrating as hell, i don't really know how to proceed...the only person I can really talk to seems to be some outsourced call centre girl in Cardiff. What does everyone reckon my chances are? Its made complicated by the fact i don't really want to attend RCB unless I know i stand a chance of getting in! As if my current employer found out i'd risk loosing out on the civi post i'm trying to get. Fu@k thats a bit of a rant! Any comments much appreciated.
  13. If you were given the inhalers more thean two years ago for a non Asthma related condition and havent had any since, then I suspect that you would be ok to attend selection. Good Luck.
  14. and if I have used inhalers within the last two years? What if it's not on my medical record? Thanks
  15. Ashok,

    If it is your med records Go down to your GP and brief him that you want to join the Army but fear your undiagnosed condition will get in the way. get a refferal to a consultant Chest Physician / lung doctor who can sort you out with a diagnosis / clean bill of health.

    At no point say you are wheezy - to anyone - ever.